Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 63, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2022, 2:49 PM CDT for Crawford County, Missouri. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2022, 2:49 PM CDT (19:49 UTC)
- Expired
- May 19, 2022, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Crawford County, MO
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:52 PM CDT | HAIL 0.75 | 6 Sw Steelville, MO | PENNY SIZED HAIL REPORTED 6SW OF STEELVILLE. |
| May 19, 3:08 PM CDT | HAIL 0.88 | Cuba, MO | PEA TO NICKEL SIZED HAIL. |
| May 19, 3:30 PM CDT | TSTM WND GST 44 | Steelville, MO | MISSOURI MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088
WUUS53 KLSX 191949
SVRLSX
MOC055-192030-
/O.NEW.KLSX.SV.W.0063.220519T1949Z-220519T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
249 PM CDT Thu May 19 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Missouri...
* Until 330 PM CDT.
* At 249 PM CDT, a severe thunderstorm was located 10 miles west of
Cherryville, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Steelville around 310 PM CDT.
Cuba around 320 PM CDT.
Bourbon and Leasburg around 330 PM CDT.
Other locations impacted by this severe thunderstorm include Oak
Hill, St. Cloud and Cook Station.
This includes Interstate 44 in Missouri between exits 203 and 218.
This also includes Onondaga Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for east central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for east central
Missouri.
&&
LAT...LON 3783 9151 3792 9153 3821 9151 3821 9137
3820 9137 3820 9110 3809 9109 3779 9134
TIME...MOT...LOC 1949Z 208DEG 30KT 3781 9147
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Maples2 follow-up statements
478
WWUS53 KLSX 191955
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
255 PM CDT Thu May 19 2022
MOC055-192030-
/O.CON.KLSX.SV.W.0063.000000T0000Z-220519T2030Z/
Crawford MO-
255 PM CDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CRAWFORD COUNTY...
At 254 PM CDT, a severe thunderstorm was located 8 miles west of
Cherryville, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Spotters reported peas to penny size hail near Steelville.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Steelville around 310 PM CDT.
Cuba around 320 PM CDT.
Bourbon and Leasburg around 330 PM CDT.
Other locations impacted by this severe thunderstorm include Oak
Hill, St. Cloud and Cook Station.
This also includes Onondaga Cave State Park.
This includes Interstate 44 in Missouri between exits 203 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for east central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 9151 3792 9153 3821 9151 3821 9137
3820 9137 3820 9110 3809 9109 3779 9134
TIME...MOT...LOC 1954Z 208DEG 30KT 3785 9144
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Maples361
WWUS53 KLSX 192009
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
309 PM CDT Thu May 19 2022
MOC055-192030-
/O.CON.KLSX.SV.W.0063.000000T0000Z-220519T2030Z/
Crawford MO-
309 PM CDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN CRAWFORD COUNTY...
At 307 PM CDT, a severe thunderstorm was located over Steelville,
moving northeast at 35 mph.
HAZARD...Quarter size hail possible.
SOURCE...Spotters reported hail up to the size of nickels near Cuba.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Cuba around 320 PM CDT.
Leasburg around 325 PM CDT.
Bourbon around 335 PM CDT.
Sullivan around 345 PM CDT.
Other locations impacted by this severe thunderstorm include Oak Hill
and St. Cloud.
This includes Interstate 44 in Missouri between exits 203 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for east central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3792 9153 3821 9151 3821 9137 3820 9137
3820 9110 3793 9135
TIME...MOT...LOC 2007Z 208DEG 30KT 3795 9137
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM CDT, 16 minutes earlier.
Area forecast discussion, May 19, 2:33 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 233 PM CDT Thu May 19 2022 .SHORT TERM... (Through Late Friday Night) Issued at 207 PM CDT Thu May 19 2022 MCV will track east across the southern portion of the forecast area early this evening. Destabilization ahead of it and locally enhanced low level and overall shear will promote the possibility of supercells with a threat for tornadoes, damaging winds, and large hail. This should exit to the east around 7PM with the remainder of the night being quiet. We remain in a humid air mass overnight, so lows will only be around 70 or so. Hot and humid conditions are expected on Friday with temperatures approaching 90 degrees. A cold front will move into the northwest part of the area during the afternoon with a shift to northwest winds and a drop in temperature expected. Although the air mass ahead of the front will be highly unstable, a strong capping inversion will make it very difficult to trigger any thunderstorms along the front Friday afternoon and evening. Friday evening and overnight, though, there may be a zone of shower and thunderstorm activity along and behind the front as the surface front undercuts the warm, moist air mass. Storms in this environment will be elevated and primarily be a threat for hail and heavy rainfall. Overall coverage should increase toward Saturday morning as a shortwave trough tracks through the southwest flow aloft. Kimble .LONG TERM... (Saturday through Next Thursday) Issued at 207 PM CDT Thu May 19 2022 The front makes a slow push southeast through the area on Saturday, with the southeast part of our forecast area remaining in the warm and humid air, reaching 80+ degrees again. Further to the north, though, clouds, rain, and cooler air will keep temperatures in the 60s. It's possible that depending on the slowness of the progression of the surface front and how quickly the warm nose aloft erodes, we could see surface based thunderstorms develop ahead of the front on Saturday in the southern part of the area. If this occurs, they instability and shear available will be supportive of strong to severe storms. Again this threat would be pretty conditional on all the right ingredients lining up. At any rate most of the area should see rainfall on Saturday into Saturday night as the next wave moves through and gives the front one final shove to the southeast. For Sunday we will be entirely post frontal, and despite the return of sunshine as the day goes on we will only warm into the 60s. Much drier air will also be in place, bringing a break from the early season humidity. Expect a gradual warm up Monday into Tuesday as high pressure shifts east and a return flow brings warmer and more humid air back into the area. The next trough sets up in the Plains on Tuesday and will bring our next chance of rainfall. It's unclear whether we'll get enough instability for strong to severe storms, but it's always something to watch this time of year. Models diverge in the long range on how to handle the trough in the Plains. The GFS continues to show the trough cutting off over the Southern Plains and bringing multiple days of showers and storms to the region. Meanwhile most other models keep this trough progressive and don't even really hint at a cut off scenario, transitioning us to a dry northwest flow aloft rather quickly. The GFS solution may be influenced by a good deal of convection generated as the trough is digging into Texas Tuesday evening which in turn leads to a deeper trough and a more likely cut off scenario. Generally see this as less likely and have allowed the NBM to drive the forecast in this time range. Kimble && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 230 PM CDT Thu May 19 2022 Primary focus of the TAF is on timing of thunderstorm activity this evening. Uncertainty exists as to how far north it will develop and whether it will impact the St Louis area terminals. If it does so, it is likely between 21 and 00Z. After this, we expect light winds and VFR conditions overnight. Flow becomes mostly southerly on Friday with VFR continuing. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 2:44 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 244 PM CDT Thu May 19 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 244 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across southeast Missouri and southwest Illinois this afternoon. Large hail, damaging winds, and tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances return to the northern part of the area Friday night, with this threat shifting slowly southward through the day Saturday. The stronger storms could contain large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this afternoon. Kimble
In the hours before
Local storm report, May 19, 12:12 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND GST 4 S WELDON SPRING 38.66N 90.66W
05/19/2022 M58 MPH ST. LOUIS MO ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4
S WELDON SPRING. KSUS METAR.
&&
MCFLocal storm report, May 19, 12:23 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1223 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 1 SE COLLINSVILLE 38.67N 89.99W
05/19/2022 E0.95 INCH MADISON IL PUBLIC
NICKEL TO QUARTER SIZE HAIL IN UPTOWN
COLLINSVILLE.
&&
MCFLocal storm report, May 19, 12:28 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL 2 NW SAINT ANN 38.74N 90.41W
05/19/2022 U0.75 INCH ST. LOUIS MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
1143 AM HAIL COLUMBIA 38.45N 90.22W
05/19/2022 E0.70 INCH MONROE IL PUBLIC
&&Local storm report, May 19, 2:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
213 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM TSTM WND DMG 3 SSW MARYLAND HEIGHTS 38.68N 90.50W
05/19/2022 ST. LOUIS MO FIRE DEPT/RESCUE
REPORT OF TREES DOWN AT CROWN RIDGE AND
RIDGEMEADOW DR AND AT RIVER BEND AND RIVER
VALLEY DR.
&&
LSJLocal storm report, May 19, 2:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 3 NE PACIFIC 38.51N 90.72W
05/19/2022 ST. LOUIS MO FIRE DEPT/RESCUE
REPORT OF A TREE DOWN ON MODEL REALTY RD.
&&
LSJLocal storm report, May 19, 2:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG 1 WSW CLARKSON VALLEY 38.62N 90.62W
05/19/2022 ST. LOUIS MO PUBLIC
PHOTO ON SOCIAL MEDIA SHOWS A TREE DOWN
ACROSS STRECKER RD.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 30 min |
| May 19, 10:37 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 38 min |
| May 19, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren | 45 min |
| May 19, 11:27 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 19, 11:37 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 38 min |
| May 19, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 50 min |
| May 19, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 34 min |
| May 19, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 41 min |
| May 19, 4:09 PM CDT | Tornado Warning | LSX | Franklin | 36 min |
| May 19, 4:16 PM CDT | Tornado Warning | LSX | Reynolds | 44 min |
| May 19, 4:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, City of Saint Louis | 52 min |
| May 19, 4:55 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 35 min |
| May 19, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 11 min |
| May 19, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 39 min |
| May 19, 5:16 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 29 min |
| May 19, 5:19 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 26 min |
| May 19, 5:44 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| May 19, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.